Burning feet, palpitations, bloating and frequency


#1

My mother was diagnosed with advanced Parkinson's 2 years ago.  She is now taking Sinemet 6 times a day with a slow release dose at night and also has the patch.  She has been suffering from burning feet, painful neck, palpatations, severe stomach bloating and urinary frequency.

As she was suffering from wearing off symptoms her specialist changed her to Stalevo. However on the new regime all the above symptoms were multiplied. She is now back on her old regime of Sinemet.

After discussions with the nurse and specialist they feel that the burning feet, palpatations, bloating and urinary frequency are not associated with the Parkinson's but may be due to other problems or anxiety.  Does anybody have any advice or does anybody else suffer from these symptoms?  It is so hard to decipher if symptoms are due to Parkinson's, wearing off symptoms or the actual medication itself.  My mother has had gynaecological tests for the frequency with nothing wrong in that department, she has had thyroid, diabetes tests for the burning feet.  She herself attributes it to Parkinson's symptoms and feels slightly better an hour or so after taking meds but then the cycle starts again.

She is still suffering from all these symptoms on the old regime and the wearing off symptoms and feels she requires more medication however the specialists have advised her to reduce the meds in case the symptoms are side effects with a view to increasing the patches instead of the Sinemet to reduce the bloating. She is back to square one with no answers regarding her distressing symptoms. Any advice would be really appreciated.

thank you for reading my post.


#2

Hello Woody, I'm sorry to hear of your mother's distress.

Well, as you can see with a quick search of this site, most of these can be symptoms of PD . . . and most anti-PD drugs can give rise to PD-like symptoms. And I agree that it's really difficult to separate out those from each other and from not-PD-at-all. So the medics who counsel fewer drugs, or your mother asking for might both be right.

So trying less med, more med, or non-PD meds might be the only way forward. Such is modern medicine for you.

(i realise this isn't the most helpful of answers and I hope someone with experience of these symptoms can help you more directly.)

Semele


#3

Thank you Semele, yes I have read that some of these are symptoms of meds or Parkisons and I will definitely print it off for our next visit to the specialist as they all seem to say that they are not symptoms usually related to Parkinson's or meds so we do become quite frustrated when discussing it with them.

I think we will also keep a diary of her symptoms to try and establish when they all appear, some prior to meds and some after meds, maybe this will help to work out whether it is meds or Parkinson's. It's very difficult to sort out all these problems, complicated also by the fact she has osteoporosis and mental health issues. She suffers from severe back pain and we have asked for an MRI in case there is anything pressing on her spinal canal due to fractures of her vertebra which may be causing the burning feet.  She is under the pain specialist with regards to this and has had trigger point injections which have helped temporarily with pain. 

Her PD diagnosis was deferred due to GP putting all her symptoms down to antipsychotic meds and would not send her to a PD specialist, even though we knew she had it for at least 10 years, as her father also suffered from this so we recognised the symptoms fairly quickly.  So when she was eventually diagnosed she was in the advanced stages :o(